Alert archive / South Carolina / Tornado Warnings in 1995
Tornado Warning 7, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Oct 5, 1995, 5:44 AM EDT for Darlington County, South Carolina. It was in force for 31 min.
The area
The counties it named.
The facts
- Issued
- Oct 5, 1995, 5:44 AM EDT (09:44 UTC)
- Expired
- Oct 5, 1995, 6:15 AM EDT
- In force
- 31 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Darlington County, SC
The radar
The Columbia radar (KCAE), 115 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 9.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2000 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 050943 TORILM SCC031-051015- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 544 AM EDT THU OCT 5 1995 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 615 AM EDT FOR EVERYONE IN THE FOLLOWING LOCATION... IN NORTHEAST SOUTH CAROLINA ...NORTHERN DARLINGTON COUNTY AT 544 AM EDT DOPPLER RADAR INDICATED A TORNADO IN NORTHERN DARLINGTON COUNTY TO THE EAST OF HARTSVILLE. THE THUNDERSTORM PRODUCING THIS TORNADO WAS MOVING NORTH AT 45 MILES AN HOUR. DOVESVILLE IS IN THE DIRECT PATH OF THIS TORNADO. TORNADOES IN TROPICAL WEATHER SYSTEMS USUALLY DEVELOP QUICKLY... MOVE RAPIDLY...AND CAN OCCUR REPEATEDLY FROM THE TSAME BAND OF STRONG THUNDERSTORMS. IF YOU ARE IN THE WARNED AREA AND ARE CLOSE TO A THUNDERSTORM...TAKE COVER UNTIL IT PASSES. SQI
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Oct 5, 2:05 AM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Oct 5, 2:05 AM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 155 AM EDT THU OCT 5 1995 CAE & RAH: SEE NO PBLM WITH CRNT FCST. TEMPS/POSP LUK GUD. RAH...THNK GALE WRNG WILL BE MRGNL AT BEST. ACTVTY WITH OPAL DCRSD CNSDRBL LAST NGT...BUT WILL INCRS AGN BY SUNRISE AS RW/TRW OVR GA MOV ACRS AREA. POPS OF 50 TO 60% ACRS THE AREA TDA SOUNDS RNSBL...THEN DCRG TO 30 TO 40% RNG THIS EVE AS OPAL MOVS N OF THE AREA. FOR THE CST...CRNT OBS INDICATE SE WND 20 TO 25 KTS WITH SEAS NR 6 FT...WITH FCST NR 30 KTS AND 8 FT. AM SOMEWHAT CONCERNED ABT GALE...WILL BE MRGNL AT BEST. OTR WTCHS/WRNGS OK. DTR
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 6:11 AM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 44 min |
| Oct 5, 6:14 AM EDT | Tornado Warning | ILM | Horry, Marion | 46 min |
| Oct 5, 6:39 AM EDT | Severe Thunderstorm Warning | ILM | Marlboro | 31 min |
| Oct 5, 6:52 AM EDT | Tornado Warning | ILM | Dillon | 48 min |
Nearby
Tornado Warnings in South Carolina, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.